Alert archive / Ohio / River Flood Warnings in 2008
River Flood Warning 31, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Feb 18, 2008, 5:16 AM EST for Lake County, Ohio. It took effect at Feb 18, 2008, 5:58 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2008, 5:16 AM EST (10:16 UTC)
- In effect from
- Feb 18, 2008, 5:58 AM EST
- Expired
- Feb 18, 2008, 11:10 AM EST
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Lake County, OH
The radar
The Cleveland radar (KCLE), 61 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Painesville (PNVO1). The gauge peaked at 7.79 ft at Feb 18, 2008, 6:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04212100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KCLE 181016 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 516 AM EST MON FEB 18 2008 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... GRAND RIVER AT PAINESVILLE REMEMBER...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND AND FIND ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. OHC085-181816- /O.NEW.KCLE.FL.W.0031.080218T1058Z-080219T0040Z/ /PNVO1.1.ER.080218T1058Z.080218T1200Z.080218T1840Z.NO/ 516 AM EST MON FEB 18 2008 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE GRAND RIVER AT PAINESVILLE * UNTIL THIS EVENING. * AT 5 AM MONDAY THE STAGE WAS 7.8 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE EARLY THIS MORNING AND CREST NEAR 8.2 FEET THIS MORNING. * AT 8.0 FEET...WATER REACHES VROOMAN ROAD. LOWLAND FLOODING OCCURS IN THE METROPARKS ALONG THE RIVER. $$
1 follow-up statement
000 WGUS81 KCLE 181610 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1110 AM EST MON FEB 18 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... GRAND RIVER AT PAINESVILLE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... KILLBUCK CREEK NEAR KILLBUCK REMEMBER...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND AND FIND ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. OHC075-169-190010- /O.EXT.KCLE.FL.W.0030.080218T2000Z-080220T2100Z/ /KILO1.1.ER.080218T2000Z.080219T1800Z.080220T1500Z.NO/ 1110 AM EST MON FEB 18 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE KILLBUCK CREEK NEAR KILLBUCK * FROM THIS AFTERNOON TO WEDNESDAY AFTERNOON. * AT 10 AM MONDAY THE STAGE WAS 14.8 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CREST NEAR 15.5 FEET EARLY TOMORROW AFTERNOON. * AT 16.0 FEET...FLOODING BEGINS IN LOWLYING AREAS WEST OF WATER STREET IN THE VILLAGE OF KILLBUCK. $$ OHC085-181640- /O.CAN.KCLE.FL.W.0031.000000T0000Z-080219T0040Z/ /PNVO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1110 AM EST MON FEB 18 2008 THE FLOOD WARNING IS CANCELLED FOR THE GRAND RIVER AT PAINESVILLE. * AT 11 AM MONDAY THE STAGE WAS 7.4 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.9 FEET. THE RIVER WILL CONTINUE TO FALL TO AROUND 6.4 FEET BY TOMORROW MORNING. * AT 8.0 FEET...WATER REACHES VROOMAN ROAD. LOWLAND FLOODING OCCURS IN THE METROPARKS ALONG THE RIVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Feb 18, 3:33 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 18, 3:33 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
333 AM EST MON FEB 18 2008
.SYNOPSIS...
DEEP LOW PRESSURE WAS OVER EASTERN ONTARIO WITH A COLD FRONT SOUTH
THROUGH WESTERN PENNSYLVANIA. THE LOW WILL CONTINUE TO MOVE
NORTHEAST INTO QUEBEC WITH THE COLD FRONT MOVING OFF THE EAST COAST
LATER TODAY. HIGH PRESSURE WILL BUILD OVER THE OHIO VALLEY FROM THE
SOUTH ON TUESDAY. WEAK LOW PRESSURE WILL MOVE SOUTHEAST INTO
SOUTHERN OHIO WEDNESDAY MORNING...MOVING INTO THE EAST COAST BY
WEDNESDAY EVENING.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT JUST ABOUT EXITING FAR EASTERN AREAS AND TAKING THE RAIN
SHOWERS ALONG WITH IT. JUST EXPECTING SCATTERED SNOW SHOWERS
THROUGHOUT THE DAY WITH LITTLE IF ANY ACCUMULATION. TEMPERATURES IN
THE LOWER 30S FAR WEST EARLY THIS MORNING MAY RECOVER A LITTLE TODAY
OR REMAIN STEADY. IN THE FAR EAST TEMPERATURES CURRENTLY IN THE 40S
SHOULD BE IN THE UPPER 30S BY SUNRISE AND WILL HAVE TEMPERATURES
FALLING TO THE LOWER 30S OR SO LATER TODAY. WILL LET THE WIND
ADVISORY EXPIRE FOR WESTERN AREAS AND CONTINUE UNTIL 7AM IN THE EAST
AS THERE HAVE BEEN A FEW GUSTS TO AROUND 40KT EAST.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
COLD CYCLONIC FLOW WILL KEEP SNOW SHOWERS GOING TONIGHT. BEST CHANCE
WILL BE NEAR THE LAKE SHORE NE OHIO AND NW PA WHERE THERE WILL BE
SOME LAKE ENHANCEMENT DESPITE LAKE BEING MOSTLY ICE COVERED.
DECREASING MOISTURE...WIND DIRECTION AND ICE COVER WILL HELP LIMIT
LAKE EFFECT...BUT COUPLE OF INCHES COULD FALL. HIGH PRESSURE
BUILDING IN FROM THE SOUTH TUESDAY BUT WILL KEEP CHANCE OF SNOW
SHOWERS MAINLY FOR EASTERN AREAS. TEMPERATURES WILL FALL TO THE
UPPER TEENS LOWER 20S TONIGHT...WITH TEMPERATURES ONLY RECOVERING A
FEW DEGREES ON TUESDAY WITH THE ARRIVAL OF THE COLDER AIR. HIGHS IN
THE LOW TO MID 20S OR ABOUT 15 DEGREES BELOW NORMAL. WEAK LOW MOVES
INTO THE OHIO VALLEY LATE TUESDAY NIGHT...MOVING QUICKLY EAST ON
WEDNESDAY. SHOULD SEE LIGHT SNOWFALL GENERALLY AN INCH OR LESS
ESPECIALLY SOUTHERN AREAS WITH THIS LOW. THEN CHANCE OF LINGER
FLURRIES OR SNOW SHOWERS WEDNESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
STILL EXPECTED TO BE UNDER SPLIT FLOW PATTERN THROUGH THE EXTENDED
GIVING RISE TO TIMING ISSUED AND SIGNIFICANT DIFFERENCE BETWEEN
MODEL AND MODEL RUNS. COLD FRONT EXITING AREA ON WEDNESDAY AND
SHOULD SEE SNOW SHOWERS DIMINISH BY EVENING WITH HIGH PRESSURE
BUILDING INTO THE AREA WEDNESDAY NIGHT. LATEST ECMWF KEEPS THE
PRECIP SOUTH OF THE AREA THURSDAY NIGHT AND FRIDAY WHILE LATEST GFS
BROUGHT IT LITTLE FURTHER NORTH INTO THE SOUTHERN AREAS. WILL DROP
THE CHANCE OF SNOW NORTHERN AREAS BUT KEEP A CHANCE GOING IN THE
SOUTH. BRING PRECIP BACK IN ON SATURDAY AHEAD OF A COLD
FRONT...COULD BE WARM ENOUGH FOR RAIN OR SNOW SHOWERS.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
MVFR CEILINGS SPREADING IN BEHIND COLD FRONT THAT WAS LOCATED OVER
THE EXTREME EAST END OF THE FORECAST AREA. MAINLY DRY WEATHER
AFTER FROPA. ANOTHER TROF MOVES THROUGH MONDAY CAUSING SOME SNOW
SHOWERS. WENT WITH MVFR CEILINGS AND SOME MVFR VISIBILITIES IN
SNOW SHOWERS. THE FLOW IS SOUTHWEST IT WILL BE BECAUSE OF A SHORT
WAVE MOVING THROUGH. CONDITIONS WILL TRY TO IMPROVE AFTER DARK MONDAY.
OUTLOOK...MVFR CONDITIONS LIKELY INTO AT LEAST EARLY TUESDAY AND
ESPECIALLY ACROSS NE OH/NW PA BEFORE HIGH PRESSURE MOVES ACROSS
LATE TUESDAY AND TUESDAY NIGHT. ANOTHER COLD FRONT MOVING THROUGH
WEDNESDAY WITH MVFR/IFR SNOW SHOWERS DEVELOPING. HIGH PRESSURE
BUILDS IN THURSDAY WITH VFR CONDITIONS RETURNING.
&&
.MARINE...
SOUTHERLY WINDS INCREASING TO NEAR 30 KNOTS WEST END TODAY. THEN
COLD FRONT SWEEPS ACROSS THE LAKE TONIGHT. EXPECT WINDS TO INCREASE
TO MARGINAL GALES BY MONDAY MORNING AND CONTINUE INTO THE AFTERNOON.
WILL HAVE GALE WARNING IN EFFECT FROM 08Z MONDAY THROUGH 00Z
TUESDAY. ANOTHER COLD FRONT MOVES THROUGH WEDNESDAY WHILE HIGH
PRESSURE WILL BUILD OVER THE AREA ON THURSDAY. WITH THE LAKE MOSTLY
ICE COVERED GALE FORCE WINDS MONDAY AND MODERATE WINDS THEN INTO
WEDNESDAY WILL LIKELY CAUSE CONSIDERABLE MOVEMENT AND RIDGING OF THE
ICE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR OHZ011>014-
020>023-031>033-038-089.
PA...WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR LEZ061-142>149-
162>169.
&&
SYNOPSIS...RANDEL
NEAR TERM...RANDEL
SHORT TERM...RANDEL
LONG TERM...KUBINA
AVIATION...KIELTYKA
MARINE...KUBINAHazardous weather outlook, Feb 18, 4:58 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 458 AM EST MON FEB 18 2008 OHZ011>014-020>023-031>033-038-089-PAZ001>003-191000- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 458 AM EST MON FEB 18 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>010-017>019-027>030-036-037-047-191000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 458 AM EST MON FEB 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-191000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 458 AM EST MON FEB 18 2008 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:18 PM EST | Areal Flood Advisory | CLE | Ashland, Crawford, Erie, Huron, Knox, Marion and 5 more | 6 hr |
| Feb 17, 8:06 PM EST | Areal Flood Advisory | CLE | Lorain | 6 hr |
| Feb 17, 11:17 PM EST | Areal Flood Advisory | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Medina | 6 hr |
| Feb 18, 4:37 AM EST | River Flood Warning | CLE | Holmes, Wayne | 36 hr |
| Feb 18, 11:07 AM EST | River Flood Warning | CLE | Marion | 24 hr |
Nearby
River Flood Warnings in Ohio, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.